IMO, I'm not a doctor though. I used to take 1 mg of Ativan/Lorazepam a day. Taking the dose wouldn't make me entirely groggy as I'm such a panicky person as it is.... but I decided to cut the dose in half because it made a bit loopy.
Now I take .5 mgs a day. If that's what you're taking now and it's still too much; cut the pill in half.
Another recommendation would be to take something lighter. Klonopin is 1/4 times stronger than Ativan. Xanax is weaker.
Maybe a .5 mg of Xanax could be prescribed from the doc? Although for me; I took .5 mgs of Xanax and I was loopier than ever!! I'd never take it again!
Some benzos work differently for people. So if you still feel groggy even if you cut the dose in half.. I agree with the others... maybe an anti-depressant is in order or maybe even a beta-blocker. Beta-blockers are typically for high blood pressure but are also used in people with anxiety and panic. The beta-blocker helps to block the rush of sudden adrenaline. It's been successful with many people I know.
Just go to the doc if nothing gets better or if you feel the need to and discuss your options. It can't hurt to find the right combination or single dose of medications that work for you!!
"Be glad of life because it gives you the chance to love and to work and to play and to look up at the stars."
DX: Panic Disorder, Depression, TMJ (Temporomandibular Joint Disorder), Chronic Migraines
RX: Lorazepam (1 MG a day), Lexapro (20 MG a day), Tylonel for the TMJ and Migraines